Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 51, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 12, 2017, 4:38 PM EDT for Kent County, Washington County, Rhode Island. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 4:38 PM EDT (20:38 UTC)
- Expired
- Jul 12, 2017, 5:09 PM EDT
- In force
- 31 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kent County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 47 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
476
WUUS51 KBOX 122038
SVRBOX
RIC003-009-122145-
/O.NEW.KBOX.SV.W.0051.170712T2038Z-170712T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Taunton MA
438 PM EDT WED JUL 12 2017
The National Weather Service in Taunton has issued a
* Severe Thunderstorm Warning for...
Northeastern Washington County in Rhode Island...
Kent County in Rhode Island...
* Until 545 PM EDT
* At 438 PM EDT, a severe thunderstorm was located over West
Greenwich, or near Coventry, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Warwick, Coventry, South Kingstown, West Warwick, North Kingstown,
Narragansett, East Greenwich, Richmond, Exeter, West Greenwich and
Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4159 7179 4172 7179 4171 7136 4168 7135
4164 7137 4165 7138 4165 7140 4162 7139
4161 7138 4158 7139 4157 7141 4154 7140
4147 7143
TIME...MOT...LOC 2038Z 280DEG 18KT 4166 7172
HAIL...1.00IN
WIND...60MPH
$$
DUNTEN1 follow-up statement
328
WWUS51 KBOX 122109
SVSBOX
Severe Weather Statement
National Weather Service Taunton MA
509 PM EDT WED JUL 12 2017
RIC003-009-122118-
/O.CAN.KBOX.SV.W.0051.000000T0000Z-170712T2145Z/
Washington RI-Kent RI-
509 PM EDT WED JUL 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON AND
KENT COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
However gusty winds up to 40 mph and heavy rain with rainfall rates
up around 1 inch an hour are still possible with this thunderstorm.
A flash flood warning is currently in effect for Western Kent County
and Southwest Providence County in Rhode Island till 6:30 pm.
LAT...LON 4159 7179 4172 7179 4171 7136 4168 7135
4164 7137 4165 7138 4165 7140 4162 7139
4161 7138 4158 7139 4157 7141 4154 7140
4147 7143
TIME...MOT...LOC 2107Z 280DEG 18KT 4163 7152
$$
SipprellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:21 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 12, 4:21 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
421 PM EDT Wed Jul 12 2017
.SYNOPSIS...
A cold front over Northern New England will slowly slide south,
entering southern New England Thursday. This will bring another
round of showers and thunderstorms Thursday, some with heavy
downpours and potential for local flooding. A few may also produce
strong to damaging wind gusts. Storms will be most numerous across
CT and RI. The front will be slow to depart Friday so the risk for
showers and thunderstorms may linger especially along the south
coast. High pressure provides drier and less humid weather for the
weekend.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
*** Flash Flood Watch In Effect Until 9 PM ***
415 PM Update...
Flash Flood Watch continues for northern CT...all of RI and south of
the Mass Pike in MA. The combination of PWATs near 2 inches, dew pts
70-75 and up to 2000 j/kg of MLcape providing robust updrafts in an
anomalous moist airmass. In addition, very little of directional
shear with height allowing storms to train over the same area.
SPS mesoanalysis shows mid level short wave trough over the lower
Hudson Valley of NY southward into NYC area. As this trough
continues to advect eastward it will continue to fire storms in very
unstable environment over CT/RI and south of the Mass Pike. Given
magnitude of instability strong to damaging winds along with large
hail are the main treats, in addition to flash flooding. Storms will
exit western CT/MA by 6 pm, 8 pm across RI/eastern MA and possibly
as late as 10 pm for Cape Cod and islands.
Otherwise very warm and muggy night ahead along with patchy dense
fog.
New area of showers and T-storms may enter northwest MA late tonight
ahead of next approaching short wave trough.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM THURSDAY/...
415 pm update...
Thursday...
Very moist and unstable airmass remains in place across the region.
Could have some scattered morning storms across northern MA as short
wave moves across this area Thu morning. Forecast dilemma becomes
how quickly do morning clouds clear out and give way to afternoon
sunshine? Global and mesoscale guid both suggest western MA into CT
and RI destabilize tomorrow afternoon with 1000-2000 j/kg of MLcape
possible. A bit more deep layer shear available tomorrow with 0-6 km
around 30 kt. Forcing for ascent may come from backdoor frontal
boundary emerging from northeast MA. As this boundary traverse
southwestward best chance of convection may be across western-
central MA into CT and RI. Given magnitude of instability and
marginal shear, strong to severe storms are possible again as well
as flash flooding with dew pts 70-75F and PWATs near 2 inches.
Another warm and muggy day with highs in the 80s and dew pts 70-75.
Although turning cooler and less humid across northeast MA during
the afternoon with the passage of the backdoor front.
Patchy fog may linger much of the morning along the coast before
burning off by midday or so.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
*/ Highlights...
- Atypically cool around Friday
- Will need to watch areas S/W for heavy rain along a cold front
- Humidity sweeps out Saturday making for a pleasant Sunday
- Humidity returns along with shower/thunderstorm chances next week
*/ Overview...
Monsoonal high over the CONUS with the N Atlantic ridge remaining
stout, troughing is promoted across the NE CONUS. A general summer-
time pattern of mid-level waves sweeping our region ahead of which
there will likely be chances of showers and thunderstorms, some
strong to severe with the main threat of heavy rain and gusty winds.
Behind, slightly cooler and drier air follows for a brief period, a
reprieve from sultry conditions via high dewpoints. Details broken
down below. No indications of this pattern breaking any time soon.
*/ Details...
Thursday night through Saturday night...
Turning surprisingly unseasonable. Anticyclonic motions promoted
over SE Canada into the Gulf of Maine parent with weak ridging out
ahead of a stout mid-level impulse through the longwave cyclonic
pattern. High pressure sets up yielding backdoor NE winds pushing
the surface cold frontal boundary S/W. The cooler air at the surface
creating an inversion and subsequent low cloud deck that moves with
the boundary. This will result in highs around the low 70s somewhat
tricky N/E if drier air erodes the low-cloud deck allowing partial
clearing. Dewpoints hover around the low 60s, comfortable albeit
dreary day.
The wedge pushing S/W, tropical moisture continues to impinge and
overrun the SW moving cold front. Localized convergence of both deep
moisture and instability lifting along the cold frontal boundary,
expecting a heavy rain threat to continue. High PoP chances towards
SW CT and over the S waters, lower N/E given drier low-mid level air
within an influence of anticyclonic-sinking motions parent with high
pressure. During Friday, will monitor what blossoms out of the warm,
juicy airmass ahead of the boundary over NY/PA/NJ, where it evolves
and whether it can over-run the cold front into S New England which
finds itself under the influence further N/E of drier air and low-
to mid-level subsidence. Not ignoring, overall will need to watch
the aforementioned cold frontal boundary. Collocated decent 0-1 km
shear and helicity Friday around the NYC / tri-state region.
Wedge erodes overnight into Saturday morning as the mid-level trough
sweeps through the region towards afternoon. More tropical airmass
is pushed offshore as a dry slot wraps rearward into the mid-level
wave. For whatever moisture lingers, with lift along with cyclonic
motions and daytime heating, showers develop but would expect to
quickly erode given the dry slot. Not a washout by any means, could
end up completely dry for some areas. Clearing out during the over-
night period into Sunday morning.
Sunday into Sunday night...
Looking like a pleasant day. Seasonable temperatures, comfortable
humidity. Seemingly light winds that should allow for sea-breezes
along the coast. Consistent signals the past couple of days as we
find ourselves in the middle of two mid-level impulses.
Monday through Thursday...
Prolonged period of shower and thunderstorm chances. Slowed and
elongated mid-level wave emerging out of the Great Lakes, held up
against stout ridging over the N Atlantic. With daytime heating,
thermal instability axes oriented SW to NE across the interior NE
CONUS promoting a broad area of low pressure. Slowly shifting S/E
with time, shower and thunderstorm chances evolve with time into S
New England. However, running out of support via mid to upper level
dynamics. An active summertime pattern it would appear as S/SW flow
reprimes the environment with heat, humidity, instability along and
ahead of lift / focusing mechanisms. Chance PoPs for now, thinking
though increasing scattered activity into S New England with time.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
230 pm update...
Thru 00z...
Scattered T-storms will continue until about 21z western CT/MA
and linger until about 00z eastern MA, possibly until 02z Cape
Cod and Islands. Storm most numerous likely across CT/RI and
south of the MA pike. Main hazards will be strong to damaging
winds and torrential downpours. Mainly VFR but MVFR at times in
T-storms and IFR in fog this afternoon across outer Cape Cod.
After 00z...
Any leftover showers/T-storms at 00z over eastern MA will move
offshore by 03z. Then new showers/T-storms may enter western MA
toward daybreak. Low confidence on potential IFR cigs/vsby with
potential low clouds/fog coming onshore into southeast MA.
Otherwise a combination of MVFR & VFR.
Thursday...
Low risk of showers and isolated T-storms during the morning
across northern MA. Then a second round of T-storms possible in
the afternoon with highest probs across CT/RI, possibly into
southeast MA.
KBOS Terminal...low confidence on wind direction thru this
evening but most likely scenario is for onshore winds to
continue. Risk of T-storms continues today until about 8 pm.
Despite onshore winds VFR should continue until later tonight
when MVFR-IFR likely.
KBDL Terminal...Scattered T-storms continues until about 5 pm
and then a downward trend. VFR except MVFR during T-storms and
then MVFR-IFR possible late tonight into Thu morning.
Outlook /Thursday Night through Monday/...
Thurday night through Friday night...
NE winds blowing in along with BKN-OVC MVFR-IFR CIGs. CIGs hold
through Saturday morning. Some lowered VSBYs during the overnight
periods possible, however think most of the MVFR-IFR impacts revolve
around CIGs.
Saturday into Sunday...
Quickly improving to VFR. SCT low-end VFR CIGs possible. Light
winds, sea-breezes possible along the coasts.
Monday...
SCT-BKN low-end VFR CIGs with a chance of SHRA/TSRA over N/W
portions of MA and CT.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
*** Northeast winds may briefly gusts up to 25 kt Thu Aftn
Northeast MA waters ***
Tonight...T-storms possibly nearshore until 10 pm. Then patchy dense
fog. Light winds and tranquil seas.
Thursday...T-storms possible again. Then significant wind shift to
the northeast late in the day across the Cape Ann waters from
downeast ME. Gusts up to 25 kt possible!
Outlook /Thursday Night through Monday/...Moderate confidence.
Friday into Friday night...
NE winds, gusts up to 20 kts, with low clouds. Could see persistence
of 5-6 foot wave action over E/SE waters for a good portion of the
day. Waves diminish late into Saturday morning.
Saturday into Sunday...
Winds turning westerly from the N/E, however light allowing sea-
breezes along the near-shore during the day, looking overall like
good boating weather. Seemingly wind and wave activity subside.
Monday...
Return of S/SW winds with gusts up to 20 kts. Waves remain below 5
feet.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 9 PM EDT this evening for CTZ002>004.
MA...Flash Flood Watch until 9 PM EDT this evening for MAZ009-
011>013-015>021.
RI...Flash Flood Watch until 9 PM EDT this evening for RIZ001>007.
MARINE...None.
&&
SYNOPSIS...Nocera/Sipprell
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...Sipprell
AVIATION...Nocera/Sipprell
MARINE...Nocera/SipprellHazardous weather outlook, Jul 12, 11:08 AM EDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 1108 AM EDT Wed Jul 12 2017 CTZ002>004-MAZ009-011>013-015>021-RIZ001>007-122200- Hartford CT-Tolland CT-Windham CT-Western Hampden MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northwest Providence RI-Southeast Providence RI- Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 1108 AM EDT Wed Jul 12 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... There is the potential of heavy rainfall in any thunderstorms during Thursday into Thursday night which may produce localized flooding. A few storms may also produce strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected at this time. MAZ022>024-RIZ008-122200- Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- 1108 AM EDT Wed Jul 12 2017 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...This Afternoon and Tonight. There is the possibility for heavy rainfall in any thunderstorms that may develop today into tonight. Some localized urban and poor drainage flooding may result. Some thunderstorms may produce local strong wind gusts mainly this afternoon and evening. There is a low risk of localized wind damage. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... There is the potential of heavy rainfall in any thunderstorms during Thursday into Thursday night which may produce localized flooding. A few storms may also produce strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-122200- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1108 AM EDT Wed Jul 12 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...This Afternoon and Tonight. A few strong thunderstorms are possible near shore this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002>008-010-014-026-122200- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Eastern Hampshire MA-Southeast Middlesex MA- Northern Middlesex MA- 1108 AM EDT Wed Jul 12 2017 This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...This Afternoon and Tonight. There is the possibility for heavy rainfall in any thunderstorms that may develop today into tonight. Some localized urban and poor drainage flooding may result. Some thunderstorms may produce local strong wind gusts mainly this afternoon and evening. There is a low risk of localized wind damage. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... There is the potential of heavy rainfall in any thunderstorms during Thursday into Thursday night which may produce localized flooding. A few storms may also produce strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 12, 4:16 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
416 PM EDT WED JUL 12 2017
MAZ018>022-122100-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Western Plymouth MA-Barnstable MA-
416 PM EDT WED JUL 12 2017
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Freetown, or 7 miles northeast of Fall River, moving east at 35 mph.
Dime size hail and wind gusts up to 50 mph will accompany this storm.
Locations impacted include...
New Bedford, Plymouth, Dartmouth, Falmouth, Marion, Middleborough,
Wareham, Sandwich, Bourne, Mashpee, Carver, Lakeville, Acushnet,
Freetown, Mattapoisett and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4160 7054 4163 7067 4169 7069 4171 7068
4172 7070 4166 7070 4165 7073 4171 7099
4187 7093 4184 7052 4182 7052 4177 7048
TIME...MOT...LOC 2015Z 280DEG 32KT 4179 7098
KJCLocal storm report, Jul 12, 4:17 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG DIGHTON 41.82N 71.12W
07/12/2017 BRISTOL MA AMATEUR RADIO
TREE DOWN ON WIRES ON PROSPECT STREET
&&
LECLocal storm report, Jul 12, 4:18 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG DIGHTON 41.82N 71.12W
07/12/2017 BRISTOL MA AMATEUR RADIO
TREE DOWN ON WIRES ON PROSPECT STREET
&&
CORRECTED EVENT TIME
LECSpecial weather statement, Jul 12, 4:26 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
426 PM EDT WED JUL 12 2017
CTZ004-RIZ001-003-004-006-122115-
Windham CT-Northwest Providence RI-Washington RI-Eastern Kent RI-
Western Kent RI-
426 PM EDT WED JUL 12 2017
...Strong Thunderstorm in southeastern Windham...north central
Washington...Kent and southwestern Providence Counties...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
Plainfield, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Warwick, Coventry, South Kingstown, West Warwick, North Kingstown,
Windham, Plainfield, Killingly, East Greenwich, Griswold, Scituate,
Brooklyn, Hopkinton, Richmond, Exeter, West Greenwich, Canterbury,
Foster, Lisbon and Pomfret.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4157 7179 4164 7179 4165 7186 4163 7196
4166 7216 4182 7203 4174 7155 4173 7155
4172 7142 4149 7158
TIME...MOT...LOC 2026Z 282DEG 19KT 4168 7186
DUNTENLocal storm report, Jul 12, 4:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG SCOTLAND 41.70N 72.08W
07/12/2017 WINDHAM CT AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN
&&
LECLocal storm report, Jul 12, 4:34 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM FLOOD QUINCY 42.26N 71.01W
07/12/2017 NORFOLK MA AMATEUR RADIO
MULTIPLE CARS STUCK IN FLOOD WATERS ON WATER STREET
&&
LECThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:15 AM EDT | Flash Flood Watch | BOX | Bristol, Kent, Newport, Providence, Washington | 11 hr |
| Jul 12, 12:34 PM EDT | Special Weather Statement | BOX | Bristol | 41 min |
| Jul 12, 2:32 PM EDT | Special Weather Statement | BOX | Providence | 43 min |
| Jul 12, 2:53 PM EDT | Flash Flood Warning | BOX | Providence | 112 min |
| Jul 12, 3:03 PM EDT | Special Weather Statement | BOX | Providence | 42 min |
| Jul 12, 3:10 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 50 min |
| Jul 12, 3:26 PM EDT | Flash Flood Warning | BOX | Bristol, Newport, Providence | 2 hr |
| Jul 12, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 35 min |
| Jul 12, 3:47 PM EDT | Areal Flood Advisory | BOX | Kent, Providence | 58 min |
| Jul 12, 4:26 PM EDT | Flash Flood Warning | BOX | Kent, Providence | 2 hr |
| Jul 12, 4:26 PM EDT | Special Weather Statement | BOX | Kent | 49 min |
| Jul 12, 5:19 PM EDT | Areal Flood Advisory | BOX | Providence | 56 min |
| Jul 12, 5:21 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 35 min |
| Jul 12, 5:36 PM EDT | Flash Flood Warning | BOX | Providence | 114 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.